Topical Vitamin E -> Rash?

Discussion in 'Supplements, Pharmaceutical Drugs' started by AnaU, Oct 19, 2020.

  1. AnaU

    AnaU New Member

    Joined:
    Aug 27, 2020
    Messages:
    2
    Gender:
    Female
    Hi all,

    My mum got a red rash all along her arm from applying vitamin E topically to her wrist. Of course, maybe the product isn't of high quality (it's a cheap Russian brand)... alpha tocopherol acetate and sunflower oil are listed as ingredients. Some people here seem to have experienced adverse reactions or no effects from taking E... On the web one can find reports of contact dermatitis from using topical E. Assuming this is not due to the supplement quality, why could somebody be reacting to vit E in this way? Any ideas? Many thanks. P.S. Magnesium sulfate applied to the area cleared the rash overnight.
     
  2. Tristan Loscha

    Tristan Loscha Member

    Joined:
    Dec 18, 2018
    Messages:
    2,116
    Gender:
    Male
    It is not physiological to apply nutrition to the surface of skin, it can cause many re actions and sensitization. If you can eat it, you should; it is the safer route.
     
  3. OP
    AnaU

    AnaU New Member

    Joined:
    Aug 27, 2020
    Messages:
    2
    Gender:
    Female
    Thanks for you reply, Tristan.. I tolerate topical E just fine, and I know other people do too. I was rather curious to know whether this reaction can be a sign of something else...
     
Loading...